Oklahoma, 2011

Hail and Damaging Winds in Oklahoma, June 20, 2011

June 20, 2011 · NWS OUN · 26 events in 13 counties and zones

An unusually strong storm system traversed the southern/central Plains. A strengthening surface low pressure located over southwest Kansas, moved northeast through the afternoon, dragging a cold front into Oklahoma.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An unusually strong storm system traversed the southern/central Plains. A strengthening surface low pressure located over southwest Kansas, moved northeast through the afternoon, dragging a cold front into Oklahoma. Very strong winds were common over Oklahoma, with frequent gusts over 40 mph. By mid afternoon, the combination of surface temperatures warming well into the 90s, the presence of a front and dry line, and cooling aloft from the storm system eroded the stout cap that was in place. Thunderstorms developed from southwest into central and north central Oklahoma and moved east. Thunderstorms first developed along the dry line that had pushed through southwest Oklahoma. Other thunderstorms developed along the cold front over northern Oklahoma. The cold front began to overtake the dry line from north to south, and thunderstorms continued to develop down the boundary. Hail sizes reached up to golf-ball size and thunderstorm wind gusts were reported as high as 70 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 20, 4:45 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 20, 4:45 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT MON JUN 20 2011

.AVIATION...
SEVERE STORMS LIKELY TO IMPACT SITES ALONG AND NEAR I-35 CORRIDOR
THIS EVENING WITH EXTREME WIND GUSTS AND HAIL POSSIBLE. THIS WILL BE
ALONG AND NEAR A DRYLINE THAT IS CURRENTLY JUST WEST OF I-35
CORRIDOR. A COLD FRONT CURRENTLY MOVING THROUGH NORTHWEST OK THIS
AFTN WILL OVERTAKE THE DRYLINE LATER THIS EVENING. WINDS WILL BECOME
NORTHWEST BEHIND FRONT... BUT MAY BACK AROUND TO A MORE WEST
DIRECTION OVERNIGHT AND DURING THE DAY ON TUESDAY OUTSIDE OF
NORTHWEST OK WHERE THEY ARE EXPECTED TO REMAIN MORE OUT OF THE
NORTHWEST AND AT HIGHER SPEEDS.

30

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 20 2011/

.DISCUSSION...
PACIFIC COLD FRONT HAS MOVED THROUGH WESTERN OK AND PORTIONS OF
WESTERN NORTH TEXAS THIS AFTERNOON. MEANWHILE... A COLD FRONT WILL
MOVE INTO NW OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS
PARTS OF THE REGION TONIGHT OVERTAKING THE PACIFIC FRONT BEFORE
STALLING IN SOUTHERN PORTIONS OF THE FA. STRONG UPPER LOW FOR THIS
TIME OF YEAR IS MOVING INTO THE CENTRAL PLAINS BRINGING COOLER
MID-LEVEL TEMPS WHICH IS HELPING TO ERODE THE CAP. DESPITE THE
STRONG CAP TODAY... CONVERGENCE AND SFC HEATING WILL LEAD TO
THUNDERSTORM DEVELOPMENT ALONG THE FRONT LATE THIS AFTERNOON AND
TONIGHT. SEVERE STORMS WILL BE POSSIBLE PRODUCING LARGE HAIL AND
WITH THE LARGE DEWPT DEPRESSIONS... DAMAGING WIND GUSTS FROM
DOWNBURSTS.

WITH STRONG MIXING THIS AFTERNOON AND CAA BEHIND THE
FRONT... HAVE ISSUED A WIND ADVISORY FOR PARTS OF WESTERN OK THROUGH
MID-EVENING. WITH SUNSET AND THE LOSS OF DEEP MIXING... WINDS WILL
REMAIN BREEZY BUT SPEEDS EXPECTED TO DECREASE BELOW ADVISORY
CRITERIA LATER THIS EVENING. WILL CONTINUE WITH RED FLAG WARNING
INTO EARLY THIS EVENING. IT APPEARS ENOUGH MOISTURE HAS STAYED IN SW
PORTIONS OF THE FA TO HOLD DOWN AFTN TEMPS A FEW DEGREES PREVENTING
HEAT INDEX VALUES FROM REACHING ADVISORY LEVELS. WITH THE COLD FRONT
MOVING ACROSS THE REGION BRINGING COOLER TEMPS TO THE AREA FOR
TUESDAY... WILL CANCEL THE HEAT ADVISORY.

THUNDERSTORMS WILL REMAIN POSSIBLE IN SOUTHERN PORTIONS OF THE FA
TUESDAY/TUESDAY NIGHT DUE TO THE COLD FRONT STILL LINGERING IN THE
AREA AND THE UPPER SYSTEM NOT QUITE EXITING THE AREA YET. MODELS
SHOW NW FLOW ALOFT THEN DEVELOPING THROUGH THE WEEK AND MAYBE INTO
THE WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR PARTS
OF THE FA STARTING THURSDAY. THIS ACTIVITY WILL LIKELY BEGIN IN THE
HIGH PLAINS AFTERNOON/EVENING AND THEN MOVE ACROSS THE FA OVERNIGHT
INTO THE MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  91  63  93 /  60  10  10  10
HOBART OK         64  94  64  95 /  10  10  10  10
WICHITA FALLS TX  71  94  70  96 /  40  20  30  10
GAGE OK           60  88  55  91 /  10  10  10   0
PONCA CITY OK     63  87  61  90 /  60  10  10  10
DURANT OK         75  91  71  91 /  50  40  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>017-021-022-033>037.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>017-021-022.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&

22/25
Hazardous weather outlook, Jun 20, 11:08 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT MON JUN 20 2011

OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM CHEROKEE TO
WEATHERFORD TO FREDERICK OKLAHOMA...TO SEYMOUR TEXAS. THE MODERATE
RISK EXTENDS AS FAR EAST AS BARTLESVILLE TO SEMINOLE TO PAULS
VALLEY...AND DOWN TO CLAY COUNTY TEXAS. A SLIGHT RISK OF SEVERE
WEATHER IS FORECAST FOR LOCATIONS EAST OF THE MODERATE RISK AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 2 AM.

IMPACTS...
STORMS IN THE MODERATE RISK AREA MAY PRODUCE A VERY DAMAGING
COMBINATION OF HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WIND GUSTS
TO 80 MPH.

THE RESULT MAY BE SUBSTANTIAL DAMAGE TO ROOFTOPS...WINDOWS...AND
AUTOMOBILES...AND STORMS OF THIS INTENSITY POSE A THREAT OF INJURY
TO PEOPLE CAUGHT OUTDOORS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE TONIGHT.

DISCUSSION...
A PACIFIC COLD FRONT WILL MOVE TO THE WESTERN EDGE OF THE MODERATE
RISK AREA BY EARLY AFTERNOON. A STRONG CAP WILL ALLOW AN
ACCUMULATION OF HEAT AND INSTABILITY EAST OF THE FRONT. THEN AN
UPPER LEVEL TROUGH WILL PRODUCE LIFT AND MID LEVEL COOLING THAT WILL
WEAKEN THE CAP AND ALLOW EXPLOSIVE THUNDERSTORM DEVELOPMENT BY 4 TO
6 PM.

SOME STORMS WILL BE SUPERCELLS IN THE LATE AFTERNOON AND EARLY
EVENING. STRONG WIND SHEAR WILL PROMOTE THE GROWTH OF VERY LARGE
HAIL...WHILE HOT AIR BELOW CLOUD BASE WILL PROMOTE STRONG DOWNDRAFTS
OR MICROBURSTS. WHEREVER THESE TWO SEVERE WEATHER THREATS ARE
COMBINED...THE RESULT MAY BE A VERY DAMAGING STORM. BY MID
EVENING...STORM OUTFLOWS MAY BECOME SUFFICIENT TO CAUSE GROWTH INTO
LINES AND CLUSTERS RATHER THAN SUPERCELLS. HAIL SIZES WOULD THEN
DECREASE...BUT SEVERE HAIL WOULD STILL BE POSSIBLE. THE THREAT OF
DAMAGING WINDS WILL PERSIST THROUGH LATE EVENING. THERE IS EVEN A
POSSIBILITY OF EXCESSIVE RAINFALL OVERNIGHT IN SOUTHERN OKLAHOMA...
WHERE THE COLD FRONT WILL STALL AND THE LOW LEVEL JET MAY GENERATE
REPEATED ROUNDS OF THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
THE DAY WILL CONTINUE HOT AND WINDY. A HEAT ADVISORY...WIND
ADVISORY...AND RED FLAG WARNING ARE ALL IN EFFECT FOR DIFFERENT
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER TO THOSE
PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ON TUESDAY THE COLD FRONT WILL LINGER IN SOUTHERN OKLAHOMA...WHERE
THERE IS A SLIGHT RISK OF SEVERE STORMS. ISOLATED THUNDERSTORMS ARE
THEN POSSIBLE FROM THURSDAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
VERY HIGH WILDFIRE POTENTIAL WILL CONTINUE TO BE A CONCERN IN
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE
VEGETATION IS DRY.

UNSCHEDULED UPDATES OF THE HAZARDOUS WEATHER OUTLOOK WILL LIKELY BE
ISSUED THROUGH THIS EVENING.

BURKE

In the hours before

Special weather statement, Jun 20, 3:35 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT MON JUN 20 2011

OKZ044-TXZ086-090-202200-
COTTON OK-WICHITA TX-CLAY TX-
435 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON AND WICHITA
COUNTIES.

AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
PLEASANT VALLEY...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3435 9833 3407 9812 3387 9864 3399 9874
Special weather statement, Jun 20, 4:10 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUN 20 2011

TXZ088-089-202230-
ARCHER TX-BAYLOR TX-
510 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MEGARGEL...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9873 3340 9901 3342 9902 3369 9866
      3340 9847 3339 9858 3339 9872
Special weather statement, Jun 20, 4:31 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT MON JUN 20 2011

TXZ089-202300-
ARCHER TX-
531 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF MEGARGEL...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL LIKELY
MOVE INTO SOUTHERN ARCHER COUNTY BETWEEN 545 AND 6 PM. LARGE HAIL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3340 9873 3339 9895 3340 9895 3343 9895
      3358 9872 3339 9862 3339 9872

MAXWELL
Special weather statement, Jun 20, 4:35 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT MON JUN 20 2011

OKZ007-202300-
GRANT OK-
535 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

AT 533 PM CDT...THUNDERSTORMS WERE DEVELOPING OVER NORTHERN GRANT
COUNTY  JUST NORTH OF WAKITA...MOVING NORTH AT 35 MPH.  STORM
INTENSITY IS INCREASING AND OTHER STORMS MAY FORM TO THE SOUTH NEAR
NASH. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED SHORTLY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3659 9778 3660 9802 3700 9786 3700 9757

The radar

The Vance AFB radar (KVNX), 39 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

17 hail, 6 thunderstorm wind, 3 high wind. Local standard time, as filed.

Hail, Grant

When
June 20, 4:47 PM CST
Where
Grant County, 6 mi N of Medford
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.897, -97.730

Hail, Cotton

When
June 20, 5:10 PM CST
Where
Cotton County, 8 mi E of Randlett
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.180, -98.320

Thunderstorm Wind, Grant

When
June 20, 5:20 PM CST
Where
Grant County, Medford
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.810, -97.730

Nickel-size hail was also reported.

Hail, Stephens

When
June 20, 5:45 PM CST
Where
Stephens County, 5.21 mi NNW of Duncan
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.572, -97.989

The hail was reported 1.5 miles southwest of the Highways 7W and US Highway 81.

Hail, Stephens

When
June 20, 5:46 PM CST
Where
Stephens County, Comanche
Measured
1 in hail
Reported by
Public
Coordinates
34.370, -97.970

Hail, Stephens

When
June 20, 5:48 PM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Hail, Garfield

When
June 20, 5:50 PM CST
Where
Garfield County, Hunter
Measured
1 in hail
Reported by
Public
Coordinates
36.560, -97.660

Up to quarter-size hail occurred off-and-on for 20 minutes.

Hail, Cotton

When
June 20, 5:51 PM CST
Where
Cotton County, 6 mi E of Walters
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.350, -98.205

The hail was reported near the intersection of Highways 53 and 65.

Hail, Grant

When
June 20, 5:58 PM CST
Where
Grant County, Lamont
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
36.690, -97.560

The hail was reported along Highway 60 in Lamont.

Hail, Garfield

When
June 20, 6:36 PM CST
Where
Garfield County, 3.45 mi S of Garber
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.390, -97.580

The hail was reported near the intersection of Highways 74 and 412.

Hail, Garvin

When
June 20, 6:55 PM CST
Where
Garvin County, 5 mi N of Hennepin
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
34.582, -97.350

Hail, Oklahoma

When
June 20, 7:20 PM CST
Where
Oklahoma County, 1.25 mi ESE of Warr Acres
Measured
1 in hail
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
35.511, -97.600

In addition to the hail, wind speeds were estimated at 55 mph. Four car windows and six patio doors were broken by the hail. Monetary damages were estimated.

Hail, Oklahoma

When
June 20, 7:30 PM CST
Where
Oklahoma County, 1.08 mi ESE of The Village
Measured
0.75 in hail
Reported by
Public
Coordinates
35.566, -97.532

The hail was reported near the intersection of Western Avenue and Britton Road.

Hail, Oklahoma

When
June 20, 7:40 PM CST
Where
Oklahoma County, 3.06 mi ESE of (Okc)will Rogers Apt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.377, -97.548

The hail was reported near the intersection of SW 89th Street and Pennsylvania Avenue.

Hail, Noble

When
June 20, 7:50 PM CST
Where
Noble County, Perry
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.290, -97.290

Hail, Logan

When
June 20, 8:10 PM CST
Where
Logan County, 5 mi S of Guthrie
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.808, -97.420

Hail, Lincoln

When
June 20, 9:07 PM CST
Where
Lincoln County, 3 mi W of Tryon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.870, -97.014

Thunderstorm Wind, Lincoln

When
June 20, 9:07 PM CST
Where
Lincoln County, 3 mi W of Tryon
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.870, -97.014

Quarter-size hail was also reported with the wind gust.

Hail, Lincoln

When
June 20, 9:14 PM CST
Where
Lincoln County, 2 mi N of Agra
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.929, -96.870

High Wind, Marshall

When
June 20, 9:15 PM CST
Where
Marshall forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

The non-thunderstorm wind gust occurred in Oakland.

High Wind, Marshall

When
June 20, 9:15 PM CST to 9:20 PM CST
Where
Marshall forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

The Lebanon Mesonet measured non-thunderstorm wind gusts of 61 and 64 mph.

Thunderstorm Wind, Payne

When
June 20, 9:16 PM CST
Where
Payne County, Cushing
Measured
56 kt (64 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.980, -96.760

Thunderstorm Wind, Garfield

When
June 20, 10:16 PM CST
Where
Garfield County, (End)vance Afb Enid
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.340, -97.920

High Wind, Johnston

When
June 20, 10:28 PM CST to 11:30 PM CST
Where
Johnston forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Tree and power line/pole damage was reported north of Milburn by sustained strong winds for over an hour. Monetary damage estimates were not available.

Thunderstorm Wind, Bryan

When
June 20, 10:55 PM CST
Where
Bryan County, 2.15 mi NNW of Durant Eaker Arpt
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
33.960, -96.410

Thunderstorm Wind, Bryan

When
June 20, 11:35 PM CST
Where
Bryan County, Bennington
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.000, -96.040

Trees were downed on Perry Street. Monetary damages were estimated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324569, 324632, 324573, 324620, 324574, 324575, 324624, 324576, 324585, 324586, 324636, 324630, 324638, 324637, 324589, 324628, 324590, 324591, 324593, 324600, 324603, 324594, 324583, 324605, 324597, 324604.